MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE

AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE
Catalog Number 1044593
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical product: guide wire: mailman.The device was returned for analysis.The reported detachment was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous and heavily calcified obtuse marginal branch during a jump graft procedure.A 300 cm powerturn flex guide wire was advanced towards the lesion and did not meet any resistance during advancement or removal.Approximately five unspecified stents were implanted in the lesion, and unspecified balloon catheters were used.However, during the fourth or fifth stent deployment, it was noted under fluoroscopy that the unspecified stent delivery system (sds) was in the left anterior descending artery instead of the target lesion.Therefore, both the sds and guide wire were pulled back; however, the tip of the guide wire separated in the obtuse marginal branch.There were multiple failed attempts to snare the tip and balloon inflation was also performed.A non-abbott guide wire was then used along with the powerturn guide wire.A 2.75 x 8 mm unspecified xience stent was advanced over the non-abbott guide wire and deployed to embed the tip of the powerturn guide wire in the obtuse marginal branch.No additional information was provided.

Brand Name
HT POWERTURN FLEX
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8347521
Report Number2024168-2019-01177
Device Sequence Number1832762
Product Code DQX
UDI-Device Identifier08717648173950
UDI-Public08717648173950
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1044593
Device Lot Number8071161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight111